Worst ride ever....- Mtbr.com
Results 1 to 8 of 8
  1. #1
    banned
    Reputation:
    Join Date
    Jul 2011
    Posts
    552

    Worst ride ever....

    My doctor told me my blood was "too thick", so he sent me to a hemotologist. That guy decided to "phlebotomize" me. That's just a fancy way of saying he drained a pint of blood... much like blood donation. But, he didn't just do it once. He did it twice with about a week in between. After the second one, I went for a ride the next morning. I have never dragged so much ass in all my life. I had to push up hills that I haven't had problems with since I was a beginner.

    I guess it was dumb to go for a ride so soon afterwards. Hopefully, I'll build my red blood cell count enough soon to resume riding at my previous level. Until then, I'll be taking it easy.

  2. #2
    mtbr member
    Reputation: hey_poolboy's Avatar
    Join Date
    Jul 2012
    Posts
    589
    I'm a regular blood donor (not during race season) and find it takes me ~6 weeks to perform the way I did before giving blood. Eating well helps. High iron foods. Lots of leafy greens, spinach, some red meat help, but there's no super shortcuts to making those little red oxygen carriers.

    Sent from my XT1650 using Tapatalk
    2018 Santa Cruz Blur
    2015 Santa Cruz Highball
    2016 Jake The Snake

  3. #3
    mtbr member
    Reputation: MSU Alum's Avatar
    Join Date
    Aug 2009
    Posts
    4,524
    It would be interesting to know what he means by "too thick".
    High Hematocrit?
    High levels of iron?
    Short clotting time?

    After losing 2 pints of blood, it's reasonable to have a decrease in performance. The question is what to do about it. If the problem is dangerously high iron levels or clotting times that are dangerously short, I wouldn't do anything diet wise without consulting your doctor first. Adding in Iron or sources of vitamin K could be pretty counterproductive.

  4. #4
    Cycologist
    Reputation: chazpat's Avatar
    Join Date
    Sep 2006
    Posts
    6,309
    Quote Originally Posted by MSU Alum View Post
    It would be interesting to know what he means by "too thick".
    High Hematocrit?
    High levels of iron?
    Short clotting time?

    After losing 2 pints of blood, it's reasonable to have a decrease in performance. The question is what to do about it. If the problem is dangerously high iron levels or clotting times that are dangerously short, I wouldn't do anything diet wise without consulting your doctor first. Adding in Iron or sources of vitamin K could be pretty counterproductive.
    Agreed. I am on warfarin due to a genetic mutation that makes me susceptible to blood clots. With my condition, "thick" means my blood is too likely to clot, possibly in my lower leg (dvt). Leafy greens and especially spinach will raise your vitamin K levels and K assists in clotting, making your blood "thick". I can eat all that stuff, my warfarin dosage is adjusted to my diet.
    This post is a natural product. Variances in spelling & grammar should be appreciated as part of its character & beauty.

  5. #5
    mtbr member
    Reputation: armii's Avatar
    Join Date
    Jan 2016
    Posts
    789
    Due to medicine I take my blood gets too thick occasionally, I just give blood once every 3 to 5 months to correct. It takes 7 to 10 days to feel normal again for any serious exercise afterwards, and like poolboy said, it can take much longer to be back at actual peak performance.

  6. #6
    banned
    Reputation:
    Join Date
    Jul 2011
    Posts
    552
    I haven't been taking any supplements, just eating right. If donating once takes about 6 weeks to return to peak, I guess I've got a ways to go since I effectively donated twice in about a week.

  7. #7
    XC iconoclast
    Reputation: richj8990's Avatar
    Join Date
    Apr 2017
    Posts
    1,994
    Vitamin E is a natural blood thinner that's about 100 times as safe as Coumadin, which is also used as rat poison. Try 200-400 IU/day.

  8. #8
    Cycologist
    Reputation: chazpat's Avatar
    Join Date
    Sep 2006
    Posts
    6,309
    Quote Originally Posted by richj8990 View Post
    Vitamin E is a natural blood thinner that's about 100 times as safe as Coumadin, which is also used as rat poison. Try 200-400 IU/day.
    Trying and failing would not be a good thing. But interesting. Just as Coumadin levels vary depending on the patient, probably the same for E. And 200-400 IU appears to be way too low for most people, I came across an article that said you need 1600-4000 IU to replace Coumadin; the recommended daily intake of Vitamin E for most adults is 22 IU. So that is way mega-dosing.

    https://www.thealternativedaily.com/...n-e-bromelain/

    If youíre on a blood thinner, itís important to know that pharmaceuticals arenít the only option. There are effective natural blood thinners as well. That said, it is extremely important that you consult your medical professional before deciding to stop taking any medication ó or before taking natural blood thinners while also taking a blood thinning medication. Blood thinners like warfarin are prescribed to thin the blood and prevent blood clots that could lead to a stroke or heart attack, so whether or not it is wise to stop the medication entirely is a question for your doctor.

    Ö

    It is always important to be proactive about your own health and to learn everything you can about any possible treatments to a health condition. The more knowledge you have, the more empowered you are. So understanding the possibilities for natural blood thinners is beneficial. Still, do not discontinue the use of a blood thinner without the go-ahead from your physician ó and be sure to consult a medical professional before taking natural blood thinners while on a blood thinning medication.
    This post is a natural product. Variances in spelling & grammar should be appreciated as part of its character & beauty.

Similar Threads

  1. The Worst of the Worst
    By mtbxplorer in forum Commuting
    Replies: 88
    Last Post: 1 Week Ago, 05:17 AM
  2. Worst Ride Ever in the Best Place Ever
    By Saladin in forum Riding Passion
    Replies: 19
    Last Post: 06-11-2015, 08:56 AM
  3. Replies: 21
    Last Post: 04-15-2013, 07:49 AM
  4. Replies: 60
    Last Post: 02-02-2013, 01:05 AM
  5. ULTIMATE RIDE Campground is the worst ever. I wish I were joking...
    By MotoMark in forum North & South Carolina
    Replies: 14
    Last Post: 12-07-2012, 06:57 PM

Members who have read this thread: 2

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

THE SITE

ABOUT MTBR

VISIT US AT

© Copyright 2020 VerticalScope Inc. All rights reserved.